Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from gastric problem. Not cured by sompraz. Should I go for endoscopy?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions

I have recently interacted with one of the doctors at Healt care for acidity.
The below is the nature of the problem
When I eat any item with XXXXXXX chilly in it or when the meal is delayed, while swallowing I get acidity kind of feeling and I have to drink water immediately.
This happens even when I eat Tomatoes and Brinjal as well.
The doctor here suggested to consult a gastroenterologist and suggested to take lansoprazole group drug.
Yesterday I met a gastroenterologist and he has given a medicine called SOMPRAZ 40 mg and asked me to take it for 15 days and if it does not solve the problem then he also suggested to undergo endoscopy to get to know the root cause for right medication.
Questions from my side:
Is the above medice ok for me? Does it have any side effects?
Should I go for Endoscopy to know the problem?
or should I go on medication for few days as suggested and then try?

Thanks for the support
Posted Fri, 22 Feb 2013 in Digestion and Bowels
Answered by Dr. Charles S Narasi 9 hours later
Your symptoms are related to the acid sensitivity for sure.
The things that you mention, mainly chili peppers and tomatoes
increase acid production and chili pepper can also cause local
irritation of the lining of the stomach and esophagus.
Obviously when you wash it down with water , you may feel
better temporarily.
The current medication that you are on is Esomeprazole and like
the other PPI drugs in that family, is very effective in controlling
the acid production in the stomach. The side effects are minimal.
Some may have a slight case of diarrhea, may be headache but
most people don't experience any side effects. It is important for
you to take the drug at least one to one half hour before your
big meal of the day.
I would also advice you to avoid excess caffeine, citrus drinks,
milk products ,alcohol and tobacco. Milk products contain calcium
and that can stimulate acid production.
I am not sure how long you have had the acid problem.
The longer the duration, especially untreated can lead to problems.
Erosins or ulcers in the lower part of the esophagus which may
in turn become a pre-cancerous condition called "Barrett's Esophagus".
Endoscopy is very important to directly look at the lining of the
esophagus and also the stomach & duodenum to rule out ulcers.
The doctor will also take samples or biopsies at the same time.
If you follow the diet and the medication, you should start feeling
better within 2 weeks . If the symptoms don't get better, I agree that
you have an endoscopic examination to rule out complications.
Also, you need to be tested for H.Pylori bacteria which is associated
with duodenal ulcer and chronic inflammation of the stomach.
Hope this is of assistance to you.
I wish you well.
Above answer was peer-reviewed by
Follow-up: Suffering from gastric problem. Not cured by sompraz. Should I go for endoscopy? 15 hours later
Thanks Doctor for the information.
I need a clarification regarding Milk products consumption.
I drink 200 Ml of milk every day morning. Apart from this I usually dont drink Coffee or tea. I rarely eat curds during night and have buttermilk during afternoons.

So do I need to stop all or any of these? Please advice.

I dont drink or smoke. I am a vegetarian as well.

For the next 14 days what kind of food do you suggest?

Thanks in advance.

Answered by Dr. Charles S Narasi 3 hours later
You are only drinking 200 ml. milk a day. That will be fine.
Since you will be on the medication, that will take care of
the acidity. I would recommend a bland diet, essentially
avoiding too spicy foods, tomato based products and citrus
fruits . Fatty and XXXXXXX fried foods are also not very good.
When once your symptoms get better , you can have other
foods in moderation.
I wish you the very best.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor